Long QT syndrome

Atsuyuki Watanabe, Kazufumi Nakamura, Hiroshi Morita, Kengo Fukushima Kusano, Tohru Ohe

Research output: Contribution to journalReview article

3 Citations (Scopus)

Abstract

The long QT syndrome (LQTS) is characterized by prolongation of the QT interval, causing torsade de pointes and sudden cardiac death. This syndrome can be divided into idiopathic (congenital) and acquired forms. The idiopathic form is a familial disorder that can be associated with sensorineural deafness (Jervell and Lange--Nielsen syndrome, autosomal recessive) or normal hearing (Romano--Ward syndrome, autosomal dominant). The acquired form has a long QT interval caused by various drugs such as quinidine sotalol and dofetilide, also by noncardiovascular drugs such as antihistamine, antibiotics, antipsychotics and others. Also, the QT interval is prolonged by electrolyte abnormalities such as hypokalemia and hypomagnesemia, central nervous system lesions, significant bradyarrhythmias, cardiac ganglionitis, mitral valve prolapse and probucol. DNA variants appearing to predispose to drug-associated acquired long QT syndrome have been reported in congenital long QT.

Original languageEnglish
Pages (from-to)1171-1177
Number of pages7
JournalNippon rinsho. Japanese journal of clinical medicine
Volume63
Issue number7
Publication statusPublished - Jul 2005

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Long QT syndrome'. Together they form a unique fingerprint.

  • Cite this

    Watanabe, A., Nakamura, K., Morita, H., Kusano, K. F., & Ohe, T. (2005). Long QT syndrome. Nippon rinsho. Japanese journal of clinical medicine, 63(7), 1171-1177.